A student at Arroyo Seco Junior High School in Santa Clarita was taken to a local hospital after they possibly overdosed on fentanyl Wednesday afternoon.

Though officials only described the student as “sick” and the call for service as a “medical emergency,” the student was administered naloxone, an opioid reversal drug that is also known by the brand name Narcan, the Santa Clarita Valley Signal reported.

Fentanyl is an opioid that is 50 to 100 times stronger than morphine, according to the U.S. Drug Enforcement Administration.

William S. Hart Union High School District Superintendent Mike Kuhlman told KTLA that what led up to the student’s illness remains unclear. This medical emergency, however, comes amid heightened concern about opioid overdoses.

County officials have formed a working group to reduce these overdoses, which kill an average of four people every day in Los Angeles County, according to Public Health Director Barbara Ferrer.

“This devastating loss of life touches families across the county,” she added.